MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLYFORM; MESH, SURGICAL, POLYMERIC

BOSTON SCIENTIFIC CORPORATION POLYFORM; MESH, SURGICAL, POLYMERIC
Model Number M0068402590
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Scar Tissue (2060); Urinary Tract Infection (2120); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Insufficient Information (4580)
Date of Event 06/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2016, was chosen as a best estimate based on the date of the mesh was implanted.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: this event was reported by the patient's legal representation.The implanting physician are: dr.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e0206 - used to capture the reported event of mental anguish.E2330 - used to capture the reported event of pelvic pain, vaginal pain and lower back pain.E1310 - used to capture the reported event of urinary tract infections.E1405 - used to capture the reported event of dyspareunia.E1715 - used to capture the reported event of scarring.The following imdrf impact codes capture the reportable events of: f1905: device revision or replacement - used to capture the reported event of requiring a revision.F1903: device explantation - used to capture the reported event of requiring a removal surgery.F12: serious injury/ illness/ impairment - patient had filed a legal claim for injuries related to the device.F1202: disability - used to capture the reported event of physical impairment.
 
Event or Problem Description
It was reported to boston scientific corporation that a polyform graft device was implanted into the patient during a procedure performed on (b)(6) 2016.The patient claims the following injuries as a result of the procedure: dyspareunia, urinary tract infections, bleeding, pelvic pain, vaginal pain, lower abdominal pain, lower back pain, recurrence requiring revision and removal surgeries, and scarring.Furthermore, the patient claims to have suffered the following damages as a result of the implantation of polyform graft: physical pain, mental anguish, physical impairment, and medical care expenses.
 
Additional Manufacturer Narrative
Blocks a1, a2, b3, b5, b7, section d: suspect medical device, g1: manufacturing site, and h4 have been updated based on the additional information received on july 3, 2023.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2022, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician are: dr.(b)(6) and dr.(b)(6).(b)(6) hospital & medical center.(b)(6).Block h6: imdrf patient code e2401 captures the reportable event of unspecified injury.Imdrf impact code f12 has been used in the light of the patient sought legal recourse for an unspecified personal injury related to the device.
 
Event or Problem Description
It was reported to boston scientific corporation that a polyform graft device was implanted into the patient during a redo mesh augmented rectocele repair + redo robotic assisted laparoscopic sacral colpopexy procedure performed on (b)(6) 2022, due to recurrent rectocele with posterior apical vaginal prolapse and history of prior robotic abdominal sacro colpopexy with mesh, cystocele repair and mesh rectocele repair.The patient tolerated the procedure well without any complications and was taken to the recovery room in stable condition.As reported by the patient's attorney, the patient experienced an unknown injury.
 
Additional Manufacturer Narrative
Blocks a4, b5, and b7 have been updated based on the additional information received on september 12, 2023.Block b3 date of event: the exact event onset date is unknown.The provided event date of june 24, 2022, was chosen as a best estimate based on the date the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician are: dr.(b)(6) (b)(6) center (b)(6) block h6: imdrf patient code e2401 captures the reportable event of unspecified injury.Imdrf impact code f12 has been used in the light of the patient sought legal recourse for an unspecified personal injury related to the device.
 
Event or Problem Description
It was reported to boston scientific corporation that a polyform graft device was implanted into the patient during a robotic sacrocolpopexy with replacement of mesh procedure performed on (b)(6) 2022, due to recurrent rectocele with posterior apical vaginal prolapse and history of prior robotic abdominal sacro colpopexy with mesh, cystocele repair and mesh rectocele repair.The patient tolerated the procedure well without any complications and was taken to the recovery room in stable condition.On (b)(6) 2022, the patient presented to the clinic for follow-up and ongoing management, treatment for cystocele, recrocele, uterine prolapse and vaginal prolapse.Since her most recent surgery (b)(6) 2021, the patient stated that she was doing poorly.She admits to constipation, a bulge in the vaginal area and urinary incontinence.Genital exam found that the patient had a moderate recurrent rectocele.She had bulging of her pelvic floor suggesting pelvic floor laxity and dropping perineum.There was no cystocele--there was good anterior support of her cystocele.With valsalva, there is no evidence of recurrence, infection or mesh erosion.There were no lesions on the external genitalia and no vaginal lesions.The vaginal mucosa was observed to be atrophic.Urinalysis (automated, without micro) was normal.Bladder residual was 15.76cc's.Regarding the patient's recurrent rectocele, the physician suspected that the posterior mesh tore again or became dislodged from its attachment distally.The physician recommended a re-do rectocele repair with attachment of the mesh to the perineal body in conjunction with a re-do robotic sacral colpopexy to repair the posterior vaginal compartment.After discussion, the patient and her husband wished to proceed with a re-do mesh augmented rectocele repair with attachment of the mesh to the perineal body to treat her dropping perineum.This posterior leaflet of mesh would be attached to her prior mesh or to the sacrum as part of her re-do robotic sacral colpopexy.On (b)(6) 2023, the patient was seen to establish healthcare and discuss her somewhat complicated history with regard to pelvic prolapse treatment.In brief summary, she had complete pelvic prolapse in approximately 2016 and underwent anterior and posterior colporrhaphies which failed within the ensuing year.She then underwent a robotic sacrocolpopexy with supracervical hysterectomy and bso that initially went well but then unfortunately failed as there was a recurrence of a rectocele.She had a repeat as surgery performed that revealed that a tear in the posterior mesh and reapproximation with permanent suture was undertaken but unfortunately that procedure failed as well.She then underwent repeat robotic sacrocolpopexy with replacement of mesh and is thrilled with these results as she is completely asymptomatic.She has great regard for the previous surgeon and is sad that she had to leave the practice due to insurance issues.She has a history of pelvic pain which was alleviated with pelvic physical therapy, and is also saddened by the fact she was told the pelvic physical therapist does not accept her insurance and there are no other pelvic pt's in the area.She is otherwise without complaints of pelvic prolapse and has a history of long-term hrt use administered by a local clinic, and she had no question regarding hormone replacement therapy in general.She is up-to-date on her pap smear and has no history of abnormal paps, and reports that she recovered well from bilateral knee replacement at which time was noted that she had congenital absence of her acl's, anterior cruciate ligament.Overall, the patient experienced an unknown injury related to the reported polyform device.

Brand Name
POLYFORM
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway IN
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17122455
Report Number3005099803-2023-03042
Device Sequence Number7322700
Product Code OTO
UDI-Device Identifier08714729845256
UDI-Public08714729845256
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051245
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberM0068402590
Device Catalogue Number840-259
Device Lot NumberC004007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer07/03/2023
09/12/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date08/01/2023
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight74 KG